Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 490, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 14, 2011, 9:04 PM EDT for Buckingham County, Virginia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 9:04 PM EDT (01:04 UTC)
- Expired
- Aug 14, 2011, 9:50 PM EDT
- In force
- 46 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Buckingham County, VA
The radar
The Norfolk radar (KAKQ), 156 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS51 KRNK 150104
SVRRNK
VAC029-150200-
/O.NEW.KRNK.SV.W.0490.110815T0104Z-110815T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
904 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
* UNTIL 1000 PM EDT.
* AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TOGA...OR 9 MILES EAST OF
BENT CREEK...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOGA...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3753 7832 3746 7871 3759 7884 3761 7882
3763 7883 3764 7872 3767 7872 3770 7869
3768 7865 3771 7866 3776 7861 3776 7851
3780 7849 3774 7842 3772 7829 3768 7823
3764 7824
TIME...MOT...LOC 0104Z 246DEG 15KT 3753 7867
$$
RCS2 follow-up statements
216
WWUS51 KRNK 150118
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
918 PM EDT SUN AUG 14 2011
VAC029-150200-
/O.CON.KRNK.SV.W.0490.000000T0000Z-110815T0200Z/
BUCKINGHAM VA-
918 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR NORTHERN BUCKINGHAM COUNTY...
AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR TOGA...OR 7 MILES WEST OF DILLWYN...MOVING EAST AT 20
MPH.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3753 7832 3748 7864 3768 7865 3771 7866
3776 7861 3776 7851 3780 7849 3774 7842
3772 7829 3768 7823 3764 7824
TIME...MOT...LOC 0119Z 262DEG 18KT 3751 7856
$$
RCS068
WWUS51 KRNK 150150
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 PM EDT SUN AUG 14 2011
VAC029-150200-
/O.CAN.KRNK.SV.W.0490.000000T0000Z-110815T0200Z/
BUCKINGHAM VA-
950 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUCKINGHAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3753 7832 3748 7864 3768 7865 3771 7866
3776 7861 3776 7851 3780 7849 3774 7842
3772 7829 3768 7823 3764 7824
TIME...MOT...LOC 0150Z 262DEG 18KT 3753 7837
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:19 PM EDT, 45 minutes earlier.
Area forecast discussion, Aug 14, 8:19 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 819 PM EDT SUN AUG 14 2011 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE REGION THIS EVENING. THUNDERSTORMS ARE POSSIBLE UNTIL THE FRONTAL PASSAGE...THE STRONGER STORMS CONTAINING GUSTY WINDS. THE COLD FRONT WILL CLEAR THE AREA LATE THIS EVENING...FOLLOWED BY PARTIAL CLEARING OVERNIGHT. MOISTURE WILL LINGER MONDAY...AND WITH THE HEATING OF THE DAY...WILL RESULT IN WIDELY SCATTERED SHOWERS. HIGH PRESSURE WILL BUILD ACROSS THE AREA FROM THE NORTH BY TUESDAY...A NOTICEABLY COOLER AND DRYER AIRMASS PREVAILING FOR THE FIRST HALF OF THE UPCOMING WEEK. && .NEAR TERM /THROUGH MONDAY/... AS OF 800 PM SUNDAY... SURFACE COLD FRONT HAS CROSSED THE MOUNTAINS...ASSOCIATED SHOWERS AND STORMS MOVING EAST OF THE BLUE RIDGE. FRONTAL BAND SHOULD EXIT THE CWA BY MIDNIGHT WITH WINDS TRENDING WEST TO NORTHWEST. MAINTAINED CHC THREAT FOR STORMS UNTIL MIDNIGHT...ALTHOUGH CONFIDENT THAT MOST OF THE SHOWER ACTIVITY SHOULD END WITH THE CONTINUED LOSS OF HEATING. DO HAVE HIGHER CONFIDENCE FOR LINGERING SHOWERS OVER THE WV MOUNTAINS WHERE PERSISTENT LOW LEVEL MOISTURE WILL GET TRAPPED ON THE WINDWARD SLOPES...THE NORTHWEST FLOW PROVIDING THE NEEDED LIFT FOR SOME SCATTERED SHOWERS THERE. DUE TO FRONTAL MIXING...DID NOT GO OVERLY COOL WITH THE TEMPS BEHIND OVERNIGHT...THUS FAVORING THE WARMER MOS GUIDANCE. FOR MONDAY...COLD AIR ADVECTION SHOULD RESULT IN A DOWNWARD SPIRAL OF DEWPOINTS. EVEN THOUGH THE SFC FRONT WILL BE WELL EAST OF THE AREA...THE UPPER TROUGH WILL STILL BE OVERHEAD. CONFIDENT THAT ANY SUN WILL QUICKLY GIVE WAY TO BKN CUMULUS FIELD...THE WEAK INSTABILITY...CAPES 200-500 J/KG...RESULTING IN SOME WIDELY SCATTERED SHOWERS. FOLLOWED THE COOLER MODEL GUIDANCE FOR HIGH TEMPERATURES MONDAY PER CAA...CLOUDS...AND SHOWERS. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 330 PM SUNDAY... COOLER TEMPERATURES ALOFT IN PROXIMITY TO UPPER TROF AXIS...WITH UPSLOPING WINDS AND WRAP AROUND MOISTURE ACROSS THE NORTHWESTERN MOUNTAINS WARRANTS A CONTINUED THREAT OF SCATTERED TO WIDELY SCATTERED SHOWERS/THUNDERSHOWERS ACROSS THE NORTHWESTERN AND NORTHEASTERN COUNTIES THROUGH MONDAY EVENING. HOWEVER...LOSS OF THERMODYNAMIC SUPPORT WITH LOSS OF INSOLATION AND AS TROF AXIS MOVES EAST OF AREA...AND ARRIVAL OF HIGHER PRESSURE AND DRIER AIR FROM THE WEST SHOULD ALLOW FOR A RETURN TO DRY CONDITIONS IN ALL AREAS BY OR SHORTLY AFTER MIDNIGHT. CLEARING SKIES AND DECOUPLING OF THE BOUNDARY LAYER SHOULD ALLOW FOR TEMPERATURES TO FALL WELL DOWN INTO THE 50S BY DAYBREAK TUESDAY...WHERE SOME PATCHY FOG IS POSSIBLE...TO MAINLY UPPER 50S TO LOWER 60S ELSEWHERE. EXPECT DRY AND SEASONALLY WARM WEATHER TUESDAY THROUGH WEDNESDAY MORNING AS SURFACE RIDGE BUILDS EAST INTO AND NORTH OF THE AREA...GRADUALLY MOVING OFFSHORE BY WEDNESDAY AFTERNOON. EXPECT DAYTIME HIGHS ON BOTH DAYS TO RANGE FROM MAINLY MID 70S TO LOWER 80S IN THE MOUNTAINS...TO MID TO UPPER 80S EAST OF THE BLUE RIDGE...WITH LOWER TO MID 50S IN THE MOUNTAIN VALLEYS TO UPPER 50S TO LOWER 60S ELSEWHERE ON TUESDAY NIGHT. AS SURFACE HIGH MOVES OFFSHORE WEDNESDAY AFTERNOON...SURFACE WINDS WILL VEER AROUND INTO AN EAST TO SOUTHEASTERLY COMPONENT. SLOW RETURN OF MOISTURE FROM OFF THE ATLANTIC AND INCREASING UPSLOPE COMPONENT MAY BE SUFFICIENT TO ALLOW FOR SOME ISOLATED DIURNALLY- DRIVEN SHOWERS/THUNDERSTORMS TO DEVELOP OVER/NEAR THE HIGHER EAST-FACING TERRAIN OF EXTREME SOUTHWESTERN VIRGINIA INTO THE MOUNTAINS OF NORTHWESTERN NORTH CAROLINA...MAINLY SOUTHWEST OF ROANOKE. ANY ISOLATED THREAT SHOULD END SHORTLY AFTER SUNSET ACROSS THE SOUTHWESTERN MOUNTAINS WITH LOSS OF DAYTIME HEATING...TO BE FOLLOWED BY A DRY NIGHT...BUT WITH SLIGHTLY MILDER TEMPERATURES AS MOISTURE/HIGHER DEW POINTS AND ASSOCIATED CLOUD COVER CONTINUES TO INCREASE OVER THE AREA. WEDNESDAY NIGHT TEMPERATURES EXPECTED TO RANGE FROM MID 50S TO AROUND 60 ALONG AND WEST OF THE BLUE RIDGE...TO LOWER AND MID 60S ACROSS THE PIEDMONT. MAVMOS...METMOS...AND LOCALLY DERIVED MOSMOS ALL QUITE CONSISTENT FOR OVERNIGHT LOWS THROUGH THE PERIOD IN MOST AREAS...AND GENERALLY ACCEPTED. CONTINUED TO FAVOR TEMPERATURES DERIVED FROM LOCAL MOSMOS OUTPUT...WHICH HAS PROVIDED SUPERIOR NUMERIC GUIDANCE OVERALL FOR AT LEAST THE PAST SEVERAL WEEKS...FOR DAYTIME PERIODS...WHICH MOSMOS GENERALLY SPLITTING THE DIFFERENCE BETWEEN THE COOLER METMOS AND WARMER MAVMOS OUTPUT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 330 PM SUNDAY... MEAN UPPER TROFFING OVER THE NORTHEASTERN PORTION OF THE NATION WILL PERSIST THROUGH MUCH OF THE LONG TERM PERIOD AS A SERIES OF SHORT WAVE TROFS RACE EAST THROUGH SOUTHERN CANADA. SLIGHTLY BACKING FLOW ALOFT...WITH VEERING FLOW IN THE LOWER LEVELS AS WEAK SURFACE RIDGE MOVES OFFSHORE IN ADVANCE OF FIRST SHORT WAVE WILL RESULT IN WEAK ISENTROPIC LIFT AND QG-FORCING IN 850-700 MILLIBAR LEVEL...COUPLED WITH MODEST MID LEVEL LAPSE RATES AND APPROACH OF LEFT EXIT REGION OF UPPER JET MAXIMA SHOULD BE SUFFICIENT TO SUPPORT WIDELY SCATTERED TO SCATTERED MAINLY DIURNALLY-DRIVEN SHOWERS/THUNDERSTORMS THURSDAY AFTERNOON INTO EARLY THURSDAY NIGHT. ALTHOUGH THERE IS A POSSIBILITY THAT FRIDAY WILL BE MAINLY DRY BETWEEN SYSTEMS AS WEAK SURFACE HIGH PRESSURE BUILDS EAST INTO THE REGION BEHIND THE FIRST WAVE...MODELS HAVE BEEN A BIT AGGRESSIVE DURING THE PAST SEVERAL WEEKS IN DRIVING COOLER/DRIER AIR INTO MID APPALACHIAN AND MID ATLANTIC REGION. IT IS MORE LIKELY THAT DECAYING POST WAVE COOL FRONT WILL STALL OVER OR SUFFICIENTLY NEAR THE BLACKSBURG FORECAST AREA ON FRIDAY TO WARRANT AT LEAST LOW THREAT OF DIURNALLY-DRIVEN SHOWERS/STORMS...ESPECIALLY ACROSS SOUTHERN AND SOUTHWESTERN SECTIONS WHICH WILL BE CLOSER TO THE HIGHER THETA-E AIR. ANOTHER UPSTREAM WAVE WILL APPROACH AND PASS THROUGH THE AREA NEXT WEEKEND...MAINTAINING AN ONGOING THREAT OF PRECIPITATION...FOR MANY OF THE SAME REASONS ASSOCIATED WITH THE FIRST SHORT WAVE AND POST FRONTAL SETUP. ACCURATE TIMING OF FAST MOVING SHORT WAVES AND THEIR PASSAGE STILL SOMEWHAT IN QUESTION...BUT WILL SIGNIFICANTLY INFLUENCE EXTENT OF CLOUD COVER AND DAILY THREAT OF PRECIPITATION...WHICH IN TURN...WILL IMPACT DIURNAL TEMPERATURE CURVE. HOWEVER...WITH OVERALL MEAN TROFFING PERSISTING OVER THE REGION THROUGH THE PERIOD...DAY TO DAY TEMPERATURES LIKELY TO REMAIN WITHIN A FEW DEGREES OF SEASONAL LEVELS THROUGH THE ENTIRE PERIOD IN MOST LOCATIONS. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE ASSOCIATED WITH A FRONTAL BOUNDARY THAT IS MOVING EAST THROUGH CENTRAL VA/NC. FRONT SHOULD CLEAR LYH/DAN FORE MIDNIGHT. MAINTAINED VCTY SHRA/TSRA UNTIL ABOUT 03 UTC FOR BOTH LYH/DAN. WINDS HAVE BECOME NORTHWESTERLY FROM THE MOUNTAINS WESTWARD. AS WE TREND THROUGH THE OVERNIGHT...SKIES SHOULD CLEAR EAST OF THE MOUNTIANS AFTER THE FRONTAL PASSAGE. LINGERING LOW LEVEL MOISTURE WILL RESULT IN LINGERING LOW LEVEL CLOUDINESS IN THE MOUNTAINS. NOT OVERLY CONFIDENT AS TO HOW LOW THE LINGERING CLOUD BASES WILL BE IN THE MOUNTAINS. POST FRONTAL MIXING SHOULD PREVENT WIDESPREAD FOG...BUT SOME OF THE MODELS SUGGEST CIGS MY DROP TO IFR BY MONDAY MORNING DUE TO MOISTURE GETTING BANKED AGAINSTS THE WINDWARD SLOPES. CONFIDENT THAT LWB/BLF WILL FALL TO AT LEAST MVFR WITH CIGS 1-3KFT...SO WENT WITH THE HIGHER PROBABILITY FCST. WITH UPPER TROUGH OVERHEAD MONDAY AND SOME RESIDUAL LOW LEVEL MSTR...SCT SHOWERS AND PERHAPS ISOLD STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON...MAINLY MTNS. THEN MORE SIGNIFICANT DRYING TAKES PLACES BEHIND THIS UPPER TROF FOR MONDAY NIGHT INTO TUESDAY. DEPENDING ON RAINFALL MONDAY...WILL NEED TO WATCH FOR SOME IFR VSBYS AT FAVORED VALLEY FOG AIRPORTS SUCH AS LWB AND BCB...OTHERWISE SEVERAL DAYS OF VFR ON TAP UNTIL NEXT FRONT APPROACHES THURSDAY OR FRIDAY TIME FRAME. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Aug 14, 9:04 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 904 PM EDT SUN AUG 14 2011 NCZ001>004-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>045- 160115- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER- 904 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ035-044>047-058-059-160115- ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 904 PM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 7:13 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 713 PM EDT SUN AUG 14 2011 VAZ044-045-058-059-150000- CAMPBELL VA-CHARLOTTE VA-HALIFAX VA-PITTSYLVANIA VA- 713 PM EDT SUN AUG 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...CHARLOTTE...HALIFAX AND PITTSYLVANIA COUNTIES... AT 708 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF GRETNA...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR STRAIGHTSTONE AROUND 720 PM...CODY AROUND 725 PM...LEDA AROUND 730 PM...BROOKNEAL AROUND 735 PM...NATHALIE AROUND 740 PM AND CRYSTAL HILL AROUND 750 PM. LAT...LON 3704 7875 3678 7880 3687 7939 3709 7934 RCS
Local storm report, Aug 14, 7:19 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NNW CHILHOWIE 36.83N 81.69W
08/14/2011 E1.00 INCH SMYTH VA PUBLIC
HAIL FELL ON LONESOME PINE LANE.
&&
PHYSELLSpecial weather statement, Aug 14, 7:28 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT SUN AUG 14 2011
NCZ020-150030-
YADKIN NC-
728 PM EDT SUN AUG 14 2011
...STRONG THUNDERSTORMS WILL AFFECT YADKIN COUNTY...
AT 726 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM EAST BEND
TO 4 MILES SOUTH OF YADKINVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR HUNTSVILLE AROUND 745 PM.
LAT...LON 3605 8076 3627 8054 3626 8053 3626 8047
3623 8043 3614 8044 3611 8046 3610 8050
3604 8050
RCSLocal storm report, Aug 14, 7:36 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
736 PM EDT SUN AUG 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 SSW PILOT MOUNTAIN 36.35N 80.48W
08/14/2011 SURRY NC PARK/FOREST SRVC
SEVERAL TREES DOWN ON TRAILS AT PILOT MOUNTAIN STATE
PARK.
&&
PHYSELLSpecial weather statement, Aug 14, 7:55 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
755 PM EDT SUN AUG 14 2011
VAZ058-059-150100-
CHARLOTTE VA-HALIFAX VA-
755 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CHARLOTTE AND HALIFAX
COUNTIES...
AT 754 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NATHALIE...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CRYSTAL HILL AROUND 800 PM...MT LAUREL AROUND
815 PM...CLOVER AROUND 820 PM...SAXE AROUND 825 PM...REDOAK AROUND
835 PM AND WYLLIESBURG AROUND 840 PM.
LAT...LON 3689 7848 3676 7859 3683 7905 3701 7903
3700 7846
RCSSpecial weather statement, Aug 14, 8:55 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
855 PM EDT SUN AUG 14 2011
VAZ047-150200-
BUCKINGHAM VA-
855 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT BUCKINGHAM COUNTY...
AT 854 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BENT CREEK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR TOGA AROUND 900 PM...BUCKINGHAM AROUND 915
PM...DILLWYN AROUND 925 PM...GOLD HILL AROUND 940 PM AND NEW CANTON
AROUND 955 PM.
LAT...LON 3753 7832 3746 7871 3759 7884 3761 7882
3763 7883 3764 7872 3767 7872 3770 7869
3768 7865 3771 7866 3776 7861 3776 7851
3780 7849 3774 7842 3772 7829 3768 7823
3764 7824
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 8:55 PM EDT | Special Weather Statement | RNK | Buckingham | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.